MAUDE Adverse Event Report: COVIDIEN KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884710859
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Submit date: 11/15/2017.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states that the feeding tube placement possibly caused an esophageal rupture despite the feeding tube being placed without complication.The patient was admitted to the hospital with a (b)(6) requiring an ngt; her existing ngt was exchanged later in her stay for an entroflex to promote some oral intakes as the patient approached discharge to a rehab hospital.Forty eight hours after the placement of the ngt, the patient developed worsening respiratory status with thoracentesis c/w esophageal rupture (amylase 500).Despite bilateral chest tubes and broadening of antibiotics, the patient's condition status continued to deteriorate as she was a poor surgical candidate (severe aortic stenosis).The patient progressed to comfort measures only.
 
Additional Manufacturer Narrative
The device history record file was reviewed indicating that product was released meeting all quality standard requirements.There were no samples received for evaluation.Because a sample was not available for evaluation, a root cause analysis could not be conducted to determine the root cause of this reported issue.If samples are received at a later date, this complaint will be re-opened and the investigation continued.A corrective action is not deemed necessary at this time.The process is running according to product specifications meeting quality acceptance criteria.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no.125
cuidad industrials
tijuana,na 22444
MX  22444
MDR Report Key7032569
Report Number9612030-2017-05237
Device Sequence Number1770038
Product Code KNT
UDI-Device Identifier10884521009196
UDI-Public10884521009196
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8884710859
Device Catalogue Number8884710859
Device Lot Number1712287764
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date04/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;